Mirapexin


#1
Hi!,
I was dx with PD last Nov. My tremour is in my left arm. I have been given Mirapexin from the start, going up to 1.52 and now back to 1.05 because of the side effects! For me these have been..much reduced sleep (3-4Hrs a night), swollen ankles/legs,
weight gain and a feeling of being out of breath when talking! My shake has been worse since coming off the higher dose. Oh! and cramping of the feet when trying to relax. I am interested to know of others experience with this drug and if anyone has advice to give I would be most grateful.
I don't know if I am expecting too much or really what to expect.

#2
Hi millymolly
Like you I was dx last nov and on mirapexin 1-57 I have all the non motor symptoms.cramps. Full time in the calf muscles and hands,toes hurt like a toothache pain,trouble cutting food up,choking when I eat it.but on top of pd I've now got bells palesy nd this feels like your head is being squash by all the muscle tightening up,it's giving me really bad headaches that won't move with meds.im trying my best on mirapexin I get dizzy and headachy when I step up but then level off.im trying to stay on mirapexin cause the alternative is worse.i have two hours sleep a night if I'm lucky.all the best twins99

#3
Really sorry you are having such a difficult time Twins99, hope some of the problems can be resolved.

Millymolly, if you use the Search Forum tool (on top left hand side of Forum page) under Mirapexin you will find lots of information in previous posts.

I started taking it about a year ago (was already on Madopar). I found it very difficult to get used to mainly due to insomnia and increased anxiety. However after about six months I sleep a bit better, albeit on and off during the night and the anxiety has worn off. My weight seems to have stabilised.

My current dose is 1.05mg slow release tablet daily. As you will be aware it is a dopamine agonist and can have undesirable effects such as hallucinations, overspending, gambling etc. as well documented on another thread of Forum. Therefore I would not like to increase the dose too much.

#4
P.S. Meant post for Twins99 too.

#5
Thankyou all for your responses. It has given me perspective and compared to some my side effects are a doddle!. I will look on the forum page as advised and have taken on board all your comments
Thanks again

#6
When I first joined this site, one year nine months ago (and three months after diagnosis), I started a thread called “In Defence of Mirapexin” for the sake of the newly prescribed because the drug had been receiving such bad press from some quarters. Soon after, my postings attracted what I considered at the time to be negative replies. The more I tried to defend the drug, the more ‘negative’ responses I received and the thread was eventually hijacked.

For the sake of those who have recently been prescribed Mirapexin, I feel compelled to state that I, personally, have nothing to complain about regarding this drug. My dose was recently increased to 1.57 mg prolonged release per day from the original 1.05 and it took precisely 17 days for my body to adjust. Some people might need more time or more dosage, some will need less and some will decide it is not for them. We are all different, but we must give the drug time to work and we must assess it based on our own personal experience. (Having said that, please bear in mind that some will say you are incapable of making such an assessment while you are on the drug.)

Of course, things are not perfect, but I'm not looking for perfection because I accept that I have an incurable, progressive condition. Yes, I get swollen ankles in the evenings. Yes, I sometimes feel sleepy during the day. Yes, I often have sleepless nights. Yes, I sometimes get cramps. Yes, I occasionally feel ‘hyper’. Yes … yes … yes. But at least I can function now and I feel grateful for that.

Please bear in mind the foregoing before you write off this, or any other, medication.

#7
I have to agree with Lily. Mirapex (mirapexin) has brought me some normality. Very tired at first but that gradually improved. Not so tired any more. I take 2mg per day (.5 four times a day) and have since the day I was diagnosed (13 months ago). I take them in conjunction with amantadine (maximum daily dose). The only side effect of amantadine occurs if I have alcohol, then it causes insomnia. My only symptom now is my voice. I sound like Willie Nelson with a bad cold. If my tremor does occur, it is fleeting whereas before the drugs, it was active most of the day. That being said, I know I am lucky now but that my "normality" will deteriorate over time. I also know that the drug can affect PWP differently; I just think that you shouldn't give up on it too quickly.

#8
I actually took longer to work up to 1,05 mg daily than the Neuro gave me. I have to admit I took a tablet every second day until I got used to it. GP told me off for doing that, (not good practice). Perhaps your tremor would lessen if and when another medication is added. Since Rasagaline was added to my combination of Levodopa and Mirapexin, the tremor has gone most of the time.

#9
hi started on .52 in Jan this year when diagonesd, this as increased to 1.05 after about 6 weeks then a fortnight ago it as increased again by the neuroligist up to 1.57. Feel ok at the moment but drop off to sleep very easy in the evening when watching tv. my drugs are slow release. not relly sure how i should be feeling at the moment.

#10
hi im on and feel it works some days and not others being a 3 shift worker doesnt help either i also take levadoper but my tremor[right hand]and dragging of right leg persists,soluble levadoper aids my normal day = 2/3 hours sleep if that and long working hours=12hr shifts,no dont feel sorry for me its my choice i hate been inactive,cycling to work aids my balance,dvla decission to revoke my license was a blessing in disguise

#11
Hi, I am on mirapexin, got no effect at all til went above 1mg, was advised to double it but being stubborn decided to increase in tiny amounts, supplemented with exercising as i got my functions back in left side. The only side effects I had were intermittent 'internal shaking' and fuzzy-headedness on and off for first six weeks; more annoying was it interfered with my sleep and i'd wake for periods in the night, which was hard as i still had to get up to go to work; that rectified gradually over time. However more than made up for by the massive improvements physically. Now on 2.45mg daily spread over three doses and been stable for 18 months. I wouldn't swap it for anything frankly, been lucky but also not used any more than I really need and done all I can myself to keep strong.

#12
Hi,
The only person who can judge properly the effectiveness and advantages in taking Mirapexin is yourself.Listening to all the advice is a good thing.Cover all bases,but we are all different,have varying lifestyles.What we do,or have to do during an average day,will certainly have a bearing on each medication that we take.
The side affects have to be weighed against the advantages.Indeed some side effects are advantages.Again,that depends on ones own personality and viewpoint.I feel it is important to go on your own instinct,nobody knows how you feel within your own body.Especially when diagnosed young,Mirapexin is an important medication with the delaying of Levadopa treatment in mind,which also has its own side effect complications.
From a personal point of view.I have been on Mirapexin and Azilect since March 2010(How time flies by!)The advantages,in the relief of frozen shoulder symptoms,overall function,especially being able to write again(although not brilliant)is well worth any side effects I get.I have never felt ill on Mirapexin and am presently going through the house systematically decorating each room.I could never have done that a couple of years ago.
You will find threads on here which give a very negative view of DA meds,that is for each person to weigh up,then form their own decision based on their own personal circumstances.Will just say though,that most medications have side effects,they are clearly explained on the accompanying leaflets now.The importance of Mirapexin,especially in YPWP should not be overlooked.
All the best
Titan

#13
Hi milly Molly
I'm giving the mirapexin a good chance to work I don't want to go on anything stronger cause of the side effects.but I've got another problem on top of pd now.four week ago my face Bon the right side went numb and spred within seconds to the top of my head it felt like a stroke.ive now got bells palesy which is getting me down with the pain and tightness of the muscle which stresses. Me out and makes the pd worse which makes the palesy worse.pain killers dont work,'I'm seeing doc tomorrow and going up a dose on the tablets to try and stop the trembling.hopefully I'll get better.twins 99

#14
Hi prolly I'm now on 2.05 mirapexin the cramps have worn off and dizzynessf I'll let you know if they come back with the increase in dosage.got the shakes so I know I need a larger dosage.have headache with the bells paley constantly nothing takes it away.but consultant says it will clear completely which is good news.im giving the mirapexin a good go because I think the alternative I s worse.teins99